Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 10, 2022, 3:48 AM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at Apr 10, 2022, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 10, 2022, 9:00 AM CDT
- Expired
- Apr 10, 2022, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
All 29 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4593 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WWUS84 KMAF 100848 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 348 AM CDT Sun Apr 10 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278- 102300- /O.UPG.KMAF.FW.A.0021.220410T1400Z-220411T0500Z/ /O.NEW.KMAF.FW.W.0022.220410T1400Z-220411T0200Z/ /O.NEW.KMAF.FW.A.0022.220411T1600Z-220412T0300Z/ /O.NEW.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving- Winkler-Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 348 AM CDT Sun Apr 10 2022 /248 AM MDT Sun Apr 10 2022/ ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * TIMING...Warning...through this evening. Watch...Monday and Tuesday afternoon and evening. * WINDS...Today and Monday, southwest 15 to 25 with gusts to 30 mph in the plains and 35 to 45 mph with gusts up to 65 mph in the mountains. Tuesday, southwest 25 to 35 mph with gusts to 55 mph in the plains and 45 to 60 mph with gusts to 75 mph in the mountains. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...Today, 5 or critical in the plains and 7 to 8 or extreme in the mountains. Monday, 5 to 6 or critical. Tuesday, 7 to 8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Conditions could be particularly dangerous this afternoon and again Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ048-053-063-069-070-082-275-279>282-102300- /O.UPG.KMAF.FW.A.0021.220410T1400Z-220411T0500Z/ /O.NEW.KMAF.FW.W.0022.220410T1400Z-220411T0200Z/ /O.NEW.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 348 AM CDT Sun Apr 10 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, Terrell, Chinati Mountains, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Warning...through this evening. Watch...Tuesday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
838 WWUS84 KMAF 101931 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 231 PM CDT Sun Apr 10 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278- 111000- /O.UPG.KMAF.FW.A.0022.220411T1600Z-220412T0300Z/ /O.NEW.KMAF.FW.W.0023.220411T1600Z-220412T0300Z/ /O.CON.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/ /O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving- Winkler-Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 231 PM CDT Sun Apr 10 2022 /131 PM MDT Sun Apr 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin, Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...Warning...through this evening and late Monday morning to Monday evening. Watch...Tuesday morning to evening. * WINDS...Today and Monday, southwest 15 to 30 mph with gusts to 35 mph in the plains and 35 to 45 mph with gusts up to 65 mph in the mountains. Tuesday, southwest 20 to 40 mph with gusts to 55 mph in the plains and 30 to 60 mph with gusts to 75 mph in the mountains. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 to 8 or near critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Conditions could be particularly dangerous this afternoon and again Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ048-053-063-069-070-082-275-279>282-111000- /O.CON.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/ /O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 231 PM CDT Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, Terrell, Chinati Mountains, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Warning...through this evening. Watch...Tuesday afternoon and evening. * WINDS...Southwest 10 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 to 5 or near critical to critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
450 WWUS84 KMAF 110213 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 913 PM CDT Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278- 112115- /O.EXP.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/ /O.CON.KMAF.FW.W.0023.220411T1600Z-220412T0300Z/ /O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving- Winkler-Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 913 PM CDT Sun Apr 10 2022 /813 PM MDT Sun Apr 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin, Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...Warning...late Monday morning to Monday evening. Watch...Tuesday morning to evening. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. Conditions could be particularly dangerous this afternoon and again Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ048-053-063-069-070-082-275-279>282-112115- /O.EXP.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/ /O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/ Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 913 PM CDT Sun Apr 10 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... * AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, Terrell, Chinati Mountains, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Tuesday afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:24 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 10, 3:24 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
324 AM CDT Sun Apr 10 2022
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sun Apr 10 2022
Southerly to southwesterly winds tonight may be intermittently
elevated and gusty through daybreak, with LLWS around 2kft
expected to impact most terminals into the morning. Winds will
shift to the west-southwest at all terminals by around 18Z,
increasing and becoming gusty with gusts to around 30kt possible
areawide. Winds will diminish after sunset, though may remain
elevated at CNM through the end of the period. There is potential
for blowing dust during the afternoon, though uncertainty in
location, timing, and potential associated visibility reductions
precludes inclusion at this time. Otherwise, VFR conditions will
prevail.
&&
.SHORT TERM...
(Today through Monday afternoon)
Issued at 249 AM CDT Sun Apr 10 2022
Zonal flow aloft will persist across the region today, with
downsloping westerly to southwesterly winds expected areawide by
late morning to early afternoon in response to a surface low
developing over northeastern New Mexico which will then translate
southeastward across the Texas Panhandle. Additionally, a tightening
gradient due to a shortwave passing well north of the region will
yield high winds across the Guadalupe and Delaware Mountains, where
a High Wind Warning remains in effect today. Breezy to windy
conditions are also expected across the adjacent plains, with
potential for patchy blowing dust this afternoon. Widespread
downslope warming will yield highs today similar to or slightly
warmer than yesterday, and well above normal for early April.
Temperatures this afternoon will be in the middle 80s and lower 90s
for most and potential triple digit heat through portions of the Rio
Grande Valley in the Big Bend. The continued unseasonably warm, dry,
and windy conditions will also produce critical to extreme fire
weather conditions today, with extreme fire danger, and a Red Flag
Warning is in effect for the entire region. Additional information
can be found in the Fire Weather Discussion below.
Continued westerly to southwesterly flow tonight will keep lows on
the mild side, only expected to drop into the 50s and lower 60s for
most. Another unseasonably warm day is ahead for Monday with little
change to the antecedent pattern aloft, though winds at the surface
will be somewhat lighter across the plains. However, in the
Guadalupe Mountains, another round of high winds looks to be
possible during the afternoon and early evening, thus a High Wind
Watch remains in effect. The continued downslope flow will maintain
well above normal high temperatures on Monday, though most locations
will be a degree or two cooler than today, with highs still expected
to top out in the 80s and lower 90s for most. Critical fire weather
conditions are also expected to develop once again, and a Fire
Weather Watch is in effect for Southeast New Mexico and most of West
Texas.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 249 AM CDT Sun Apr 10 2022
The focus continues to be on critical to extreme fire weather
conditions expected through midweek. Please see the fire weather
discussion below for more details.
A dynamic upper storm system moving out of the Rockies and onto the
Plains Tuesday will bring a variety of impacts to the central U.S.
Blizzard conditions are expected in the Dakotas while much of the
rest of the Plains, including our region, will see hot temperatures,
high winds, and extreme fire weather. A strong surface low will
develop Tuesday afternoon near KS/NB with southwest winds
encroaching on a broad LLTR stretching from N. Mexico into the
Plains. An intense mid level jet and deep mixing will allow for
very strong winds to reach the surface across the higher terrain
and SE NM. Wind gusts could reach close to 80 mph across the
Guadalupe Mountains and even near 65 mph in the adjacent Plains
near Artesia/Carlsbad. Temperatures will be hot once again with
highs in the 80s/90s areawide.
As the upper system wraps up over the Midwest Wednesday, a Pacific
front will shove east across the area with cooler conditions. Winds
could still be elevated Wednesday afternoon so fire weather concerns
will remain high. Warm and windy conditions return by the end of the
week with still no precip in the forecast.
&&
.FIRE WEATHER...
Issued at 249 AM CDT Sun Apr 10 2022
...LONG DURATION OF CRITICAL TO EXTREME FIRE WEATHER CONDITIONS
THROUGH MIDWEEK...
A significant, multi-day event of critical to extreme fire
weather conditions is expected through midweek. Extremely dry
fuels and record high ERC values (above the 97th percentile) have
created a volatile fire environment across the area. The potential
is increasing for a Southern Great Plains wildfire outbreak
Tuesday stretching from the Guadalupe Mountains and SE NM all the
way into KS. CIPS analog guidance is suggesting this weather
pattern similar to what our area saw in April of 2011 and 2018
which produced several large wildfires. If a fire starts over the
next several days, weather conditions will make it very hard to
control with little to no recovery expected during the nights.
Significant concerns arise this afternoon as strong winds combine
with single digit RH's and extremely dry fuels resulting in
extreme fire weather conditions (RFTI's near 8). The area of most
concern will be across the higher terrain and adjacent plains
where winds (30+ mph) will be strongest. Even though conditions
won't be as dire further east, critical fire weather is expected
areawide and a Red Flag Warning is in effect.
Critical fire weather is expected again Monday, although winds
will decrease slightly. A Fire Weather Watch is in effect for the
most of the area once again. As mentioned above, Tuesday presents
a day of widespread critical to extreme fire weather conditions.
High winds (> 60 mph gusts) are expected for the
Guadalupe/Delaware Mountains and much of SE NM during the
afternoon. RH's will remain near or below 10 percent as well. It
is likely critical weather conditions will continue into the night
and last through Wednesday as a Pacific front brings even drier
air and continued strong winds. Even though temperatures will
cool behind the front Wednesday, RH's will bottom out around 4-5%
areawide. Unfortunately, we see no end in sight to this critical
fire weather pattern as it is likely to last into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 93 59 89 58 / 0 0 0 0
Carlsbad 88 55 87 55 / 0 0 0 0
Dryden 96 60 95 60 / 0 0 0 0
Fort Stockton 91 60 90 56 / 0 0 0 0
Guadalupe Pass 80 53 78 52 / 0 0 0 0
Hobbs 86 54 85 54 / 0 0 0 0
Marfa 83 43 82 44 / 0 0 0 0
Midland Intl Airport 91 59 89 56 / 0 0 0 0
Odessa 90 59 88 58 / 0 0 0 0
Wink 91 57 90 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM CDT /8 AM MDT/ this morning to 9 PM
CDT /8 PM MDT/ this evening for Andrews-Borden-Central
Brewster County-Chinati Mountains-Chisos Basin-Crane-Davis
Mountains-Davis Mountains Foothills-Dawson-Eastern
Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
Loving-Lower Brewster County-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County Plains-
Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
Fire Weather Watch from Tuesday morning through Tuesday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Fire Weather Watch from Monday morning through Monday evening
for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-Pecos-
Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Warning from 7 AM CDT /6 AM MDT/ this morning to 3 AM
CDT /2 AM MDT/ Monday for Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Red Flag Warning from 8 AM this morning to 8 PM MDT this evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Fire Weather Watch from Tuesday morning through Tuesday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Fire Weather Watch from Monday morning through Monday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
High Wind Warning from 6 AM this morning to 2 AM MDT Monday for
Guadalupe Mountains of Eddy County.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...84
LONG TERM....29
AVIATION...84Hazardous weather outlook, Apr 10, 3:41 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 341 AM CDT Sun Apr 10 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-110845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 341 AM CDT Sun Apr 10 2022 /241 AM MDT Sun Apr 10 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Critical to extreme fire weather conditions are expected today, and a Red Flag warning is in effect from late this morning through this evening for all of Southeast New Mexico and West Texas. High winds are expected to develop across the Guadalupe Mountains today and tonight, a High Wind Warning is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Fire Weather Watch is in effect from late Monday morning through Monday evening for all of Southeast New Mexico and most of West Texas. Another Fire Weather Watch is in effect for the entire region Tuesday morning through Tuesday evening, when extreme fire weather conditions are possible. Critical to extreme fire weather conditions remain possible through midweek. A High Wind Watch is in effect Monday afternoon and early Monday evening for the Guadalupe and Delaware Mountains. High winds will remain possible from late Monday night through late Wednesday night in the Guadalupe and Delaware Mountains. High winds will also be possible Tuesday on the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:48 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 12 more | 11 hr |
| Apr 10, 3:48 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 23 hr |
| Apr 10, 1:52 PM CDT | Wind Advisory | MAF | Culberson | 33 hr |
| Apr 10, 2:31 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 12 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.